Alert archive / Louisiana / Wind Advisories in 2024

Wind Advisory 9, NWS Lake Charles, LA

February 12, 202416 parishes in Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Feb 12, 2024, 2:08 AM CST for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Feb 12, 2024, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2024, 2:08 AM CST (08:08 UTC)
In effect from
Feb 12, 2024, 6:00 AM CST
Expired
Feb 12, 2024, 6:00 PM CST
In force
12 hr
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2024-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2024-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1683 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS74 KLCH 120808
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
208 AM CST Mon Feb 12 2024

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-130000-
/O.NEW.KLCH.WI.Y.0009.240212T1200Z-240213T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Fort Johnson, Pickering, Leesville, 
Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, 
Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields,
Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou,
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
208 AM CST Mon Feb 12 2024

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
326 
WWUS74 KLCH 122116
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
316 PM CST Mon Feb 12 2024

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-130000-
/O.CON.KLCH.WI.Y.0009.000000T0000Z-240213T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Fort Johnson, Pickering, Leesville, 
Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, 
Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields,
Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou,
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
316 PM CST Mon Feb 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
078 
WWUS74 KLCH 130000
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
600 PM CST Mon Feb 12 2024

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-130100-
/O.EXP.KLCH.WI.Y.0009.000000T0000Z-240213T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Fort Johnson, Pickering, Leesville, 
Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, 
Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields,
Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou,
Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
600 PM CST Mon Feb 12 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Earlier gusty winds are decreasing, thus the wind advisory will 
be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 11:58 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 11, 11:58 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1158 PM CST Sun Feb 11 2024

...New AVIATION...

.UPDATE...
Issued at 1025 PM CST Sun Feb 11 2024

A final round of storms is ongoing in southeast coastal waters and
St. Mary and Iberia parishes. These storms periodically poke up in
intensity and hail up to 1.00 inches and damaging winds will
continue to be possible over these areas until the line clears the
CWA.

As for now, there is very little forcing to assist moving the
storm boundary to the east, and if storms continue training over
the same areas, flooding is not out of the question.

The front isn't expected to reach south Acadiana for a few more
hours due to its slow progression, thus expect periods of storms
here through early early morning hours.

Inherited grid package is in good shape and following storm/wind
trends pretty well. So no updates were made.

11/Calhoun

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 416 PM CST Sun Feb 11 2024

Showers and storms will continue to progress east this evening.
The severe risk will likely continue across portions of central LA
through roughly 01Z-03Z before exiting east with a surface low
that is currently positioned over our SE TX zones. Convection will
gradually weaken and diminish through the evening, with a few
showers or storms possibly lingering over S central LA past
midnight.

Behind the front this evening and overnight, gusty west winds will
develop, ushering a much cooler and drier airmass back into the
region. Dry and windy conditions are expected on Monday as a
strong gradient persists between the strong low pressure system
to the east and high pressure building across TX. A Wind Advisory
will likely be needed areawide. Temperatures will be noticeably
cooler with highs in the middle to upper 50s. Some wrap-around
moisture will keep some low clouds over the area early in the day,
with skies gradually clearing from west to east late.

Winds will taper off Monday night as the surface high moves over
the area. The light winds and clear skies on Monday night should
promote good radiational conditions to allow temperatures to fall
into the middle to upper 30s areawide.

This will set up what looks to be a very nice Mardi Gras as high
pressure will maintain the dry weather pattern. Low humidities and
mild temperatures are expected during the day with highs into the
lower 60s. Temperatures will quickly cool into the 50s by early
evening for any parades or outdoor celebrations, with lows
expected to fall back into the upper 30s to lower 40s later in the
night.

24

&&

.LONG TERM...
(Wednesday through next Saturday)
Issued at 416 PM CST Sun Feb 11 2024

A relatively low amplitude pattern is expected to set up aloft
through the week, with generally zonal flow to prevail. Surface
high pressure will slide east of the area with southerly winds
returning increasing dewpoints and warmer temperatures. This
warming trend will continue into Thursday when highs are expected
to climb back into the lower 70s.

Moisture will be increasing over the region by late in the week
as a southern stream disturbance moves into northern Mexico. This
will lead to an increase in clouds by Thursday into Friday along
with more widespread rain chances as a surface low develops near
the TX coast. Rain chances will remain elevated into Saturday then
decrease on Sunday as the low pressure area moves toward the
eastern Gulf. Temperatures will trend cooler again during the
weekend as northerly winds develop in the wake of the low.

24

&&

.AVIATION...
(06Z TAFS)
Issued at 1143 PM CST Sun Feb 11 2024

A cold front is slowly working through the region with some
lingering showers seen at AEX, LFT and vicinity thunder at ARA.
Remaining convection will ease out of the region in the next
couple of hours. Some lingering fog will be possible at most sites
through 09Z.

Expect low ceilings in the low MVFR range to upper IFR reaches
through the mid to late morning. Ceilings should then improve to
between 1000 and 2500 feet after 15Z to 17Z when dry air starts
working in. Expect VFR ceilings after 00Z.

West to northwest winds are developing in the wake of the passing
front. Expect these winds to increase and sustain to around 15 to
20 knots with gusts to 30 knots through at least the afternoon.
Winds will decrease after 00Z.

11/Calhoun

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  43  54  33  61 /  80   0   0   0
LCH  44  57  38  61 /  50   0   0   0
LFT  51  58  40  62 /  50  10   0   0
BPT  43  59  40  63 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until midnight CST Monday night for GMZ430-
     432-435-436-455-475.

     Small Craft Advisory until 6 AM CST Monday for GMZ450-452-470-
     472.

     Small Craft Advisory from 6 PM Monday to midnight CST Monday
     night for GMZ450-452-470-472.

     Gale Warning from 6 AM to 6 PM CST Monday for GMZ450-452-470-472.

&&

SHORT TERM...24
LONG TERM....24
AVIATION...11

In the hours before

Special weather statement, Feb 11, 8:48 PM CST, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
848 PM CST Sun Feb 11 2024

LAZ029-120330-
Avoyelles LA-
848 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN AVOYELLES PARISH
THROUGH 930 PM CST...

At 847 PM CST, Doppler radar was tracking a strong thunderstorm over
Bordelonville, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Moreauville, Bordelonville, Big Bend, and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3126 9185 3127 9184 3124 9181 3122 9178
      3122 9176 3120 9173 3121 9170 3119 9168
      3117 9168 3116 9170 3114 9172 3112 9172
      3110 9170 3109 9171 3100 9197 3110 9205
      3127 9186
TIME...MOT...LOC 0247Z 233DEG 46KT 3109 9193

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

78
Special weather statement, Feb 11, 9:03 PM CST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
903 PM CST Sun Feb 11 2024

LAZ033-045-120345-
St. Landry LA-Upper St. Martin LA-
903 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. MARTIN AND
SOUTHEASTERN ST. LANDRY PARISHES THROUGH 945 PM CST...

At 903 PM CST, Doppler radar was tracking a strong thunderstorm over
Henderson, or 7 miles northeast of Breaux Bridge, moving northeast at
55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Breaux Bridge, Krotz Springs, Henderson, Atchafalaya Welcome Center,
Cecilia, and Atchafalaya National Wildlife Refuge.

This includes Interstate 10 in Louisiana between mile markers 109 and
126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3036 9165 3035 9163 3034 9163 3024 9176
      3029 9193 3057 9178 3057 9176 3051 9173
      3051 9175 3050 9176 3050 9170 3044 9164
      3039 9162
TIME...MOT...LOC 0303Z 216DEG 47KT 3033 9179

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

78
Special weather statement, Feb 11, 9:17 PM CST, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
917 PM CST Sun Feb 11 2024

LAZ045-153-253-120345-
Lower Iberia LA-Upper Iberia LA-Upper St. Martin LA-
917 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA AND
NORTHWESTERN ST. MARTIN PARISHES THROUGH 945 PM CST...

At 917 PM CST, Doppler radar was tracking a strong thunderstorm near
Loreauville, or near New Iberia, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
New Iberia, Catahoula, St. Martinville, Loreauville, Cade, Butte La
Rose, Coteau, Lake Fausse Pointe, and Acadiana Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2998 9166 2993 9187 3005 9196 3036 9163
      3035 9162 3031 9162 3028 9159 3026 9159
      3025 9158 3024 9151 3023 9148 3020 9149
      3019 9147 3015 9147
TIME...MOT...LOC 0317Z 223DEG 48KT 3005 9179

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Feb 11, 10:50 PM CST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1050 PM CST Sun Feb 11 2024

LAZ045-055-153-154-253-254-120545-
Lower St. Martin LA-Lower Iberia LA-Upper Iberia LA-
Lower St. Mary LA-Upper St. Mary LA-Upper St. Martin LA-
1050 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN IBERIA...NORTHWESTERN
ST. MARY AND CENTRAL ST. MARTIN PARISHES THROUGH 1145 PM CST...

At 1050 PM CST, Doppler radar was tracking a strong thunderstorm over
Jeanerette, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
New Iberia, Jeanerette, Cypremort Point, Baldwin, Loreauville,
Sorrel, Cote Blanche Island, Glencoe, Lydia, Lake Fausse Pointe,
Charenton, and Weeks Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2976 9163 2976 9170 2975 9164 2975 9176
      2971 9186 2973 9185 2975 9188 2980 9185
      2978 9183 2983 9183 2983 9193 2984 9187
      2985 9191 3025 9158 3023 9148 3010 9147
      3010 9138 3006 9137 3005 9126
TIME...MOT...LOC 0450Z 217DEG 35KT 2989 9170

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

78
Special weather statement, Feb 12, 12:30 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1230 AM CST Mon Feb 12 2024

LAZ055-154-254-120715-
Lower St. Martin LA-Lower St. Mary LA-Upper St. Mary LA-
1230 AM CST Mon Feb 12 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ST. MARY AND
SOUTHEASTERN ST. MARTIN PARISHES THROUGH 115 AM CST...

At 1230 AM CST, Doppler radar was tracking a strong thunderstorm near
Patterson Memorial Airport, or near Franklin, moving northeast at 45
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Stephensville, Bayou
Vista, Belle River, Patterson Memorial Airport, Bayou Geneve, Amelia,
Pierre Part, and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2974 9110 2969 9110 2958 9141 2963 9140
      2962 9142 2958 9143 2957 9144 2972 9155
      2997 9126 2993 9123 2992 9123 2990 9121
      2986 9120 2985 9118 2983 9111 2981 9109
      2975 9109
TIME...MOT...LOC 0630Z 237DEG 37KT 2973 9142

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Rua

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 6:12 PM CSTSpecial Weather StatementLCHRapides33 min
Feb 11, 6:26 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides15 min
Feb 11, 6:31 PM CSTSpecial Weather StatementLCHRapides29 min
Feb 11, 6:59 PM CSTSpecial Weather StatementLCHAvoyelles16 min
Feb 11, 7:00 PM CSTSpecial Marine WarningLCH45 min
Feb 11, 7:35 PM CSTSevere Thunderstorm WarningLCHIberia, St. Mary, Vermilion40 min
Feb 11, 7:38 PM CSTSpecial Marine WarningLCH67 min
Feb 11, 8:04 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary41 min
Feb 11, 8:40 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary20 min
Feb 11, 8:48 PM CSTSpecial Weather StatementLCHAvoyelles42 min
Feb 11, 9:03 PM CSTSpecial Weather StatementLCHSaint Landry42 min
Feb 11, 9:17 PM CSTSpecial Weather StatementLCHSaint Martin28 min
Feb 11, 9:24 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin19 min
Feb 11, 10:41 PM CSTSpecial Marine WarningLCH34 min
Feb 11, 10:50 PM CSTSpecial Weather StatementLCHSaint Martin55 min
Feb 11, 11:00 PM CSTFlash Flood WarningLCHIberia, Saint Martin, St. Mary3 hr
Feb 11, 11:00 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary45 min
Feb 11, 11:13 PM CSTTornado WarningLCHIberia, Saint Martin, St. Mary32 min
Feb 11, 11:18 PM CSTSpecial Marine WarningLCH44 min
Feb 12, 12:00 AM CSTSpecial Marine WarningLCH60 min
Feb 12, 12:30 AM CSTSpecial Weather StatementLCHSt. Mary45 min
Feb 12, 12:35 AM CSTSpecial Marine WarningLCH55 min
Feb 12, 12:47 AM CSTSevere Thunderstorm WarningLCHSaint Martin, St. Mary28 min
Feb 12, 12:48 AM CSTSevere Thunderstorm WarningLCHSaint Martin, St. Mary8 min
Feb 12, 1:18 AM CSTSpecial Marine WarningLCH42 min
Feb 12, 2:25 AM CSTSmall Craft AdvisoryLCH25 hr
Feb 12, 2:33 AM CSTSpecial Marine WarningLCH27 min
Feb 12, 9:26 AM CSTRiver Flood WarningLCHRapides21 days
Feb 12, 12:03 PM CSTLow Water AdvisoryLCH3 hr

Nearby

Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.